Alert archive / Pennsylvania / Flash Flood Warnings in 2002
Flash Flood Warning 69, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 25, 2002, 4:52 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2002, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 25, 2002, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 252052 FFWPBZ PAC003-252345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 449 PM EDT THU JUL 25 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 745 PM EDT * AT 449 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED OVER 2 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR IN NORTHWESTERN PORTIONS OF ALLEGHENY COUNTY. THE HEAVIEST RAIN HAS FALLEN OVER THE SEWICKLEY HEIGHTS...MT NEBO AND INGOMAR AREAS. THE STORM IS NEARLY STATIONARY. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
3 follow-up statements
000 WGUS71 KPBZ 252119 FFSPBZ PAC003-252215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 520 PM EDT THU JUL 25 2002 THE FLASH FLOOD WARNING CONTINUES FOR ALLEGHENY COUNTY UNTIL 745PM. THE HEAVIEST RAIN HAS NOW SHIFTED TO THE EAST AND IS MOVING INTO THE MCCANDLESS AND ROSS TOWNSHIP AREAS. RADAR ESTIMATES THAT 2 TO 2.5 INCHES HAS FALLEN IN THE PAST HOUR WITH THIS STORM. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$
000 WGUS71 KPBZ 252213 FFSPBZ PAC003-252315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 614 PM EDT THU JUL 25 2002 THE FLASH FLOOD WARNING FOR ALLEGHENY COUNTY CONTINUES UNTIL 7:45 PM. HEAVY RAIN OF 1.5 TO 2.0 INCHES AN HOUR CONTINUES TO FALL OVER PORTIONS OF WESTERN ALLEGHENY COUNTY. AS OF 615 PM THE HEAVIEST RAIN WAS FALLING OVER PORTIONS OF MOON TOWNSHIP...CORAOPOLIS...INGRAM AND ROSS TOWNSHIP. THESE STORMS CONTINUE TO DUMB HEAVY RAINS OVER THE SAME AREAS...ADDING TO THE FLOODING PROBLEMS. $$
000 WGUS71 KPBZ 252214 CCA FFSPBZ PAC003-252315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 614 PM EDT THU JUL 25 2002 THE FLASH FLOOD WARNING FOR ALLEGHENY COUNTY CONTINUES UNTIL 7:45 PM. HEAVY RAIN OF 1.5 TO 2.0 INCHES AN HOUR CONTINUES TO FALL OVER PORTIONS OF WESTERN ALLEGHENY COUNTY. AS OF 615 PM THE HEAVIEST RAIN WAS FALLING OVER PORTIONS OF MOON TOWNSHIP...CORAOPOLIS...INGRAM AND ROSS TOWNSHIPS. THESE STORMS CONTINUE TO DUMP HEAVY RAINS OVER THE SAME AREAS...ADDING TO THE FLOODING PROBLEMS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:34 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 25, 4:34 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 434 PM EDT THU JUL 25 2002 WILL UPDATE TO ADD LOCALLY HEAVY RAIN AMOUNTS WHERE CONVERGENCE BOUNDARIES AND HIER DWPTS INTERSECT. OTHERWISE THE SAME. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 25, 4:48 PM EDT, 4 minutes before
PAZ020-252200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 448 PM EDT THU JUL 25 2002 ...THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH BEAVER COUNTY... SCATTERED THUNDERSTORMS WITH HEAVY RAINFALL ARE MOVING VERY SLOWLY ACROSS PORTIONS OF BEAVER COUNTY. THE HEAVIEST RAINFALL IS OCCURRING OVER SOUTHEAST BEAVER COUNTY NEAR ECONOMY AND AMBRIDGE. AMOUNTS OF OVER AN INCH ARE LIKELY IN A SHORT PERIOD OF TIME. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS.
Nearby
Flash Flood Warnings in Pennsylvania, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.